Jump to content

Elliejames560: Need Help, Please - Tapering Off Cymbalta


elliejames560

Recommended Posts

I was diagnosed with depression when I was about fifteen and put on medication right away.  I'm now 25 years old and have been on countless different medications over the years, mostly switched because I either always felt nauseous or dizzy.  My current therapist put me on Cymbalta as it was supposed to help with this, she said, but it's been just awful.  I start getting withdrawal effects if I'm even a couple hours late on my dose and I'm always nauseous, get very little sleep and have vivid nightmares every night, my head feels clouded and I just feel slow.  I wish my therapist had stated the very dodgy half-life of this medication before I started taking it.  I'm seeing a new doctor now and hoping to get off this medication, possibly onto another or maybe off anti-depressants altogether over time as I've never had any luck with them. 

 

Can anyone recommend a withdrawal/tapering system for cymbalta and a drug they found that worked better if possible? 

 

Thank you in advance to anyone who can help!

Link to comment
  • Moderator Emeritus

Hi Ellie, you are in the right place and will receive lots of help and support here. 

 

Many of us have had a lifetime of being on psychiatric meds and are now finding 

that they really didn't need them in the first place! 

We certainly can help with  tapering advice for you, if followed carefully you will be 

able to taper slowly and without terrible withdrawal symptoms from going too fast. 

 

We recommend tapering by no more than 10% of the current dose.

 Here is the link to tapering from cymbalta 

 

http://survivingantidepressants.org/index.php?/topic/283-tips-for-tapering-off-cymbalta-duloxetine/

 

It would help if you could put in your sig line a list of the meds you have taken and when they stopped, so

we can give the best advice.( Don't worry if you can't remember them all) 

Here's how to do that. 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Sending you healing vibes on your journey ...

you are indeed in the right place,

this is a supportive community

with lots of knowledge and experience to offer you...

Since approximately 1992

have been on and off Paxil , Prozac(had a horrible reaction), Lorazepam , Celexa, Lexapro, Risperdal ( which was supposed to "kick start" the Lexapro) , and Wellbutrin...

By 2013, I was only on Wellbutrin and generic Lexapro ( 20mg)

I weaned successfully off the Wellbutrin, but by the time I was down to 10mg Lexapro, I suffered panic attacks on bridges, and creeping depression ,

July 2014, reinstated 20 mg generic Lexapro

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy